Wednesday, June 18, 2008

Recovery Log: Days 4 & 5

Thursday & Friday


The rash... is HIVES!
(Though I won't officially hear that term until Day 6 after I spend 5 hours in the Emergency Room but you will have to wait for that post. Neener-neener. Sorry, canape!)
We DO know it's an allergic reaction to... something. 
And that's it's systemic. 
And migratory.
By Friday I have hives in places where hives should NEVER EVER!!! venture.
They have become bigger than my post-op swollen BOOBS at this point. Both literally and figuratively.
I wind up going to my dermatologist who believed it was something I came in CONTACT with, instead of something I ingested. But because I had been on a low does oral steroid it was difficult to say for sure as the steroid interferes with the normal eruption pattern.
Let's say that one again if only because it makes me sound all smarty medical like: NORMAL ERUPTION PATTERN.
To say my doc was intrigued by my rash would be an understatement.
He stared at me squinting through his professor-type glasses as he madly scribbled down notes as he spun me around to get a closer look AT THE FREAK.
Take this off! 
Lift this up!
Are you wearing underwear? 
OK, let's pull these down. What about your butt?
(What can I say. The nerdy-types love me.) 
He was baffled. So he gave me a prescription for a steroid cream. Sorta taking the let's-attack-it-from-both-sides-approach.
I want you to rub this all over the rash.
I have to admit that while he didn't mean to sound dirty, that's totally how I heard him. After 5 days with a mad itch that had me fantasizing over the things I would like to do with the BBQ wire brush ANYTHING that came with the promise of relief was sounding pretty sublime-borderline-ORGASMIC to me at that moment.
"Yeah, doc. That's what I'm gonna do. I'm going to rub this foam all over my creeping crud and I'm gonna rub it in real good too. Ooooh yeeeaaaahhhhhh."

.
..
...

*ahem* 
So, where was I?
Oh! 
Foam. Rubbing. Itch-be-gone! YAY!
Prince Charming drops me off at home and RUNS LIKE THE WIND! back to the pharmacy with the prescription in hand.
He calls from the pharmacy to say that insurance won't cover the prescription because the doctor ordered a $300 bottle of this foam. 
What. The. FUCK?!
HOWEVER, they will cover a smaller bottle with refills.
Morons!
And... of course our local pharmacy doesn't carry the smaller bottle so PC must drive 40 minutes to another town for it. He uses the time wisely to call our ASSHAT insurance company forcing them to approve refills for the smaller bottle.
...
Needless to say, as indicated by the above E.R. mention the foam didn't work and I was once again up in the middle of the night pacing and scratching and popping Benadryl if for no other reason than it would knock me unconscious.
I convinced Prince Charming to wait until morning before rushing in on his steed and rescuing me from my hive-y prison.


OH!
My boobs. Yeah, they were still healing very nicely.
My stomach muscles and the skin around the incisions are tight (from sleeping sitting upright), so standing upright is a challenge.
But... whatever.

4 comments:

Radioactive Jam said...

"Normal eruption pattern" is an awesome phrase and today I shall try to work it into at least one conversation in some highly inappropriate manner.

Glad you're getting better. You *are* getting better, right? ;)

Mrs. H said...

When I had my allergic reaction to the antibiotics, I had hives everywhere. And I do mean EVERYWHERE.

I distinctly remember one point, sitting on my couch completely naked trying not to move a muscle and praying this would make the itch stop.

I feel for you!

canape said...

Damn edge of my seat, I tell you.

But don't think I didn't go and Google "silicon implant rash" myself!

I hope by all the posting, that it means you are on the other side of this and feeling better.

loonyhiker said...

I remember having an allergic reaction to erythromycin and getting up in the middle of the night to put my naked itchy back against the cold door frames. At school, I begged my students to scratch my back. Could it be an allergic reaction to the latex gloves they wore during your surgery?